Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 342, NWS Memphis, TN

July 22, 2008DeSoto County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 22, 2008, 3:48 PM CDT for DeSoto County, Mississippi. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 3:48 PM CDT (20:48 UTC)
Expired
Jul 22, 2008, 4:15 PM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County DeSoto County, MS

The radar

The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 4:05 PM CDTTSTM WND DMGOlive Branch, MSNUMEROUS LARGE TREES DOWN IN NEIGHBORHOOD OF LESLIE LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1703 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 222047
SVRMEG
MSC033-222115-
/O.NEW.KMEG.SV.W.0342.080722T2048Z-080722T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
348 PM CDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 415 PM CDT

* AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OLIVE BRANCH...
  AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY..

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3478 8984 3492 8989 3500 8981 3500 8976
      3500 8975 3500 8972 3479 8972
TIME...MOT...LOC 2048Z 299DEG 20KT 3495 8973

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:30 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jul 22, 11:30 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1130 AM CDT TUE JUL 22 2008

.UPDATE...

MADE SOME ADJUSTMENTS TO ALL WEATHER ELEMENTS...MAINLY TO INCREASE
RAIN CHANCES NORTH OF A JONESBORO AR TO HUNTINGDON TN LINE.

HEAT ADVISORY IS IN GOOD SHAPE AND DO NOT PLAN ON ALTERING IT
AT THIS TIME.

&&

.DISCUSSION...

HEAT ADVISORY CRITERIA WITH HEAT INDICES OF 105 DEGREES WILL BE
MET ALONG AND SOUTH OF A HELENA AR TO SAVANNAH TN LINE THROUGH
8 PM CDT. STRONG TO SEVERE THUNDERSTORM POTENTIAL WITH HEAVY
RAINFALL IS A CONCERN THIS AFTERNOON.

AT 1115 AM CDT...SCATTERED STRONG TO SEVERE STORMS WERE NEAR A
PARAGOULD AR TO TRENTON TN LINE. A WEAKENING OUTFLOW BOUNDARY
WAS NEAR A MARIANNA AR TO DECATURVILLE TN LINE WITH A WEAKENING
COLD POOL NORTH OF IT. TEMPERATURES RANGED FROM THE LOWER 70S IN
NW TN WHERE RAIN WAS OCCURRING TO MID 90S OVER MUCH OF NORTH MS.

REST OF THIS AFTERNOON...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP OVER THE ENTIRE MIDSOUTH AND
FORECAST AREA. BEST RAIN CHANCES WILL BE NORTH OF THE LINE
MENTIONED IN THE FIRST SENTENCE OF THIS DISCUSSION...CLOSER TO
THE FRONT. THINK CONVECTION WILL GENERALLY BE PULSE TYPE IN NATURE
WILL WEAK MID LEVEL WINDS...THOUGH MONITORING A COMPLEX OF STORMS
OVER CENTRAL MO MOVING SOUTHEAST.

WITH ATMOSPHERE BEING UNSTABLE...STRONG TO SEVERE THUNDERSTORMS
CAN BE EXPECTED ANYWHERE ACROSS THE MIDSOUTH AND FORECAST AREA.
A FEW WET MICROBURSTS MAY OCCUR. DAMAGING WINDS UP TO 60 MPH ARE
THE MAIN HAZARD...BUT HAIL UP TO THE SIZE OF NICKELS MAY OCCUR
AS WELL AS 500 MB TEMPERATURES FALL TO AROUND -7/-8 LATER
THIS AFTERNOON.

AFTERNOON HIGH TEMPERATURES WILL RANGE FROM THE MID/UPPER 80S
OVER NE AR/MO BOOTHEEL/NW TN TO NEAR 100 ACROSS MANY LOCATIONS
IN NORTH MS. HEAT ADVISORY LOOKS TO BE IN FINE SHAPE...THOUGH
AREAS JUST NORTH OF THE WEAKENING OUTFLOW BOUNDARY...INCLUDING
MEMPHIS...FORREST CITY AR...AND BOLIVAR TN MAY BE CLOSE TO
ADVISORY CRITERIA WITH LOWER TEMPERATURES...90 TO 96...COMPARED TO
PAST DAYS AS HIGH DEWPOINTS...73 TO 77...HAVE POOLED JUST BEHIND
THE BOUNDARY.

&&

.PREV DISCUSSION... /ISSUED 915 AM CDT TUE JUL 22 2008/

UPDATE...

CANCELLED HEAT ADVISORY FOR AREAS ALONG AND NORTH OF INTERSTATE 40
INCLUDING MEMPHIS...JONESBORO...AND JACKSON. ALSO...LOWERED
AFTERNOON TEMPERATURES NORTH OF INTERSTATE 40 AND INCREASED
RAIN CHANCES.

DISCUSSION...

COMPLEX OF SHOWERS AND THUNDERSTORMS OVER NE AR/MO BOOTHEEL/NW TN
WILL BRING MUCH COOLER TEMPERATURES AND BENEFICIAL RAINFALL TO
AREAS ALONG AND NORTH OF INTERSTATE 40.

HEAT ADVISORY REMAINS IN EFFECT ALONG AND SOUTH OF A HELENA AR TO
HOLLY SPRINGS MS TO SAVANNAH TN LINE WHERE HEAT INDEX VALUES WILL
BE AROUND 105 DEGREES BETWEEN 11 AM AND 8 PM CDT.

REGARDING SEVERE POTENTIAL...SOME STORMS WILL BE SEVERE TODAY
ACROSS THE FORECAST AREA WITH GOOD INSTABILITY. WITH CURRENT MCS
OVER NE AR/MO BOOTHEEL...THINK THE SEVERE POTENTIAL MAY BE
DECREASING IN THESE AREAS WITH THE AIR GETTING STABILIZED WITH
NEARBY CLOUDS AND RAIN. HOWEVER...FOR AREAS SOUTH OF INTERSTATE
40...THE THREAT APPEARS TO BE INCREASING WHERE MORNING SUN WILL
QUICKLY BOOST TEMPERATURES INTO THE 90S. THINK NORTH MS WILL HAVE
THE BEST SHOT FOR SEVERE STORMS NEAR THE OUTFLOW BOUNDARY COMING
DOWN AND WHERE AFTERNOON INSTABILITY WILL BE BEST...LIFTED INDICES
IN THE -5 TO -9 RANGE AND SBCAPES WELL OVER 3000 J/KG. NOT SURE IF
A CONVECTIVE WATCH WILL BE NEEDED AS WEAKER WINDS WILL SUPPORT
MORE PULSE TYPE STORMS.

LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED IN SOME
AREAS TODAY...ESPECIALLY NORTH OF INTERSTATE 40 THIS MORNING.

WILL LIKELY HAVE ANOTHER UPDATE OUT BY LATE MORNING.

PREV DISCUSSION... /ISSUED 251 AM CDT TUE JUL 22 2008/

DISCUSSION...

SKIES REMAIN CLEAR EARLY THIS MORNING ACROSS MUCH OF THE FORECAST
AREA WHILE TEMPERATURES REMAIN VERY WARM WITH READINGS IN THE
LOWER 70S TO LOWER 80S. LARGE AREA OF THUNDERSTORMS EXTEND FROM
SOUTHERN OHIO THROUGH CENTRAL MISSOURI WITH A COUPLE OF ISOLATED
THUNDERSTORMS MOVING ACROSS EXTREME SOUTHERN MISSOURI. COLD FRONT
CURRENTLY EXTENDS FROM NORTHWEST OHIO THROUGH NORTHERN MISSOURI
INTO NORTHERN KANSAS. THIS FRONT WILL SLOWLY SINK SOUTH TODAY AND
TONIGHT. SOME OF THE THUNDERSTORMS CURRENTLY MOVING INTO THE OHIO
VALLEY MAY CLIP NORTHERN PARTS OF THE FORECAST ARE LATER THIS
MORNING SO WILL KEEP MENTION OF POPS IN FOR THIS MORNING. SOME
THUNDERSTORM DEVELOPMENT OVER THE FORECAST IS POSSIBLE THIS
AFTERNOON AS TEMPERATURES WARM BACK UP INTO THE UPPER 90S SO HAVE
INCLUDED CHANCE POPS EVERYWHERE FOR THIS AFTERNOON. WITH
TEMPERATURES EXPECTED BACK IN THE UPPER 90S AND HIGH DEWPOINTS
HAVE LET THE HEAT ADVISORY CONTINUE THROUGH 8 PM THIS EVENING. BY
TONIGHT THE COLD FRONT WILL BE MUCH CLOSER TO THE FORECAST AREA
THAT THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS ESPECIALLY
CLOSE TO THE KENTUCKY BORDER. SOME OF THUNDERSTORMS MAY PRODUCE
STRONG WINDS ESPECIALLY OVER NORTHWEST TENNESSEE AS THE COLD FRONT
APPROACHES. BY WEDNESDAY...THE COLD FRONT WILL BE OVER THE FORECAST
AREA SO A CHANCE OF THUNDERSTORMS WILL CONTINUE AND WITH THE FRONT
AROUND AND MUCH MORE IN THE WAY OF CLOUDS TEMPERATURES WILL BE
SOME 7 TO 10 DEGREES COOLER THAN THIS AFTERNOON. BY WEDNESDAY
NIGHT THE FRONT WILL HAVE WEAKENED AND MOVED OUT OF THE FORECAST
AREA SO THUNDERSTORM CHANCE WILL DECREASE AS WELL. FROM THURSDAY
ON UPPER LEVEL PATTERN BECOMES MORE NORTHWEST AS UPPER LEVEL RIDGE
SLIDES BACK SOME TO THE WEST. THIS MAY ALLOW SOME THUNDERSTORMS TO
MOVE ACROSS THE FORECAST AREA AS MCS DEVELOP OVER THE CENTRAL
PLAINS AND POSSIBLY MOVE INTO THE FORECAST AREA. THE BETTER CHANCE
FOR THUNDERSTORMS WILL BE DURING THE DAYTIME HOURS WITH SMALLER
CHANCES DURING THE NIGHTTIME HOURS. SMALL THUNDERSTORM THREAT WILL
CONTINUE THROUGHOUT THE WEEKEND AND INTO MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  94  75  91  73 /  40  50  40  20
MKL  89  72  88  66 /  50  50  40  10
JBR  89  74  91  70 /  60  40  40  20
TUP 100  73  90  70 /  40  50  40  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR PHILLIPS.

MO...NONE.
MS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR HARDIN-MCNAIRY.

&&

MBS
Hazardous weather outlook, Jul 22, 3:28 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT TUE JUL 22 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-232230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
328 PM CDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED STRONG TO SEVERE SEVERE THUNDERSTORMS CAN
BE EXPECTED ACROSS THE ENTIRE MIDSOUTH AND FORECAST AREA...MAINLY
THROUGH 10 PM CDT. THE MAIN HAZARD WITH ANY SEVERE STORM THAT
DEVELOPS IS DAMAGING WINDS UP TO 60 MPH. HAIL UP TO THE SIZE OF
PENNIES ARE POSSIBLE AS WELL.

LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES MAY OCCUR IN A FEW
SPOTS ACROSS THE MIDSOUTH AND FORECAST AREA...MAINLY THROUGH
10 PM CDT. THIS MAY CAUSE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN A FEW LOCATIONS THROUGH
10 PM CDT.

MBS

In the hours before

Special weather statement, Jul 22, 10:44 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 AM CDT TUE JUL 22 2008

ARZ008-017-221630-
RANDOLPH AR-LAWRENCE AR-
1044 AM CDT TUE JUL 22 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3
MILES SOUTHEAST OF IMBODEN AT 1044 AM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF
BLACK ROCK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM
CLOSELY..
Local storm report, Jul 22, 11:43 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 AM CDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HAIL             DELAPLAINE              36.23N 90.73W
07/22/2008  E0.75 INCH       GREENE             AR   POST OFFICE

            PENNY HAIL AT THE DELPLAINE POST OFFICE.

&&

CCD
Special weather statement, Jul 22, 12:49 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 PM CDT TUE JUL 22 2008

TNZ092-221815-
HARDIN TN-
1249 PM CDT TUE JUL 22 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5
MILES WEST OF WALNUT GROVE AT 1249 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HARDIN COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 22, 1:36 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CDT TUE JUL 22 2008

MSZ005-006-221915-
ALCORN MS-TISHOMINGO MS-
136 PM CDT TUE JUL 22 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5
MILES NORTH OF BURNSVILLE AT 136 PM CDT...MOVING EAST AT 9 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ALCORN AND TISHOMINGO COUNTIES...INCLUDING THE CITY OF
IUKA...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jul 22, 2:57 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
257 PM CDT TUE JUL 22 2008

ARZ058-222030-
PHILLIPS AR-
257 PM CDT TUE JUL 22 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CENTRAL PHILLIPS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF LAKE VIEW AT 257 PM CDT...
MOVING SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PHILLIPS COUNTY...INCLUDING THE CITIES OF MARVELL AND WEST
HELENA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, Jul 22, 3:39 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT TUE JUL 22 2008

MSZ023-222115-
CHICKASAW MS-
339 PM CDT TUE JUL 22 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES WEST OF HOUSTON AT 339 PM CDT...MOVING
EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CHICKASAW COUNTY...INCLUDING THE CITY OF HOUSTON...SHOULD
MONITOR THIS STORM CLOSELY..

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 1:29 PM CDTSevere Thunderstorm WarningMEGBenton, Union46 min
Jul 22, 1:40 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo50 min
Jul 22, 1:44 PM CDTSevere Thunderstorm WarningMEGQuitman, Tunica24 min
Jul 22, 2:04 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe41 min
Jul 22, 2:15 PM CDTSevere Thunderstorm WarningMEGPanola30 min
Jul 22, 2:51 PM CDTSevere Thunderstorm WarningMEGPanola, Tate39 min
Jul 22, 2:56 PM CDTFlash Flood WarningMEGPanola2 hr
Jul 22, 3:21 PM CDTSevere Thunderstorm WarningMEGMarshall39 min
Jul 22, 3:52 PM CDTSevere Thunderstorm WarningMEGMarshall23 min
Jul 22, 5:04 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie26 min
Jul 22, 5:42 PM CDTAreal Flood AdvisoryMEGTallahatchie, Yalobusha2 hr
Jul 22, 5:58 PM CDTFlash Flood WarningMEGQuitman, Tallahatchie, Yalobusha3 hr
Jul 22, 6:25 PM CDTAreal Flood AdvisoryMEGCoahoma2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.